Hail, Desha
- When
- May 5, 7:35 PM CST
- Where
- Desha County, Kelso
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.800, -91.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 5, 3:17 PM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 417 PM CDT MON MAY 5 2003 THUNDERSTORMS CONTINUE TO RACE ACROSS SOUTHERN PARTS OF CWFA. A FEW SHOWERS WERE NOTED ON KLZK RADAR IN NORTH CENTRAL SECTIONS. SATELLITE IMAGES SHOW SCATTERED CLOUDS ACROSS THE NORTHWEST CORNER OF THE STATE ALONG AND BEHIND A COLD FRONT. THUNDERSTORMS CONTINUE TO DEVELOP IN TEXAS AND MOVE INTO SOUTHWEST ARKANSAS. THESE THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT IN VERY UNSTABLE AIR. A DRY LINE WAS LOCATED ACROSS CENTRAL TEXAS. LIFTED INDICES UP TO -11 WERE INDICATED WITH A CAPE OF 4500 J/KG WERE NOTED ON THE 18Z KLZK SOUNDING. GOOD SPEED SHEAR IS ALSO EVIDENT. THE FRONT ACROSS THE NORTH PART OF THE STATE WILL REMAIN FAIRLY STATIONARY OVERNIGHT AND EVENTUALLY LIFT BACK UP TO THE NORTH. THIS IS GOING TO ALLOW THUNDERSTORMS TO DEVELOP FURTHER NORTHWARD TONIGHT. THUNDERSTORMS WILL AGAIN DEVELOP ON TUESDAY SINCE ARKANSAS WILL AGAIN BE IN THE WARM AND UNSTABLE SECTOR. MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES FOR TUESDAY. THE FRONT ACROSS MISSOURI AND THE DRY LINE IN TEXAS WILL NOT MOVE MUCH THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. SEVERAL SHORT WAVES MOVE THROUGH ALSO AND KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH MONDAY. TEMPERATURES WILL REMAIN WARM AND MAINLY IN THE 80S THROUGH THE WEEK WITH LOWS IN THE 60S AND 70S. HRO 60 82 57 81 / 50 30 40 40 LIT 66 87 67 86 / 70 30 40 40 HOT 66 87 67 86 / 70 30 40 40 PBF 68 88 69 86 / 70 30 40 40 .LZK...NONE. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 830 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL REMAIN ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT WITH A STRONG UPPER LEVEL SYSTEM FROM THE SOUTHERN PLAINS CONTINUING TO INTERACT WITH IT. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY ACROSS THE AREA. HOWEVER...THE ATMOSPHERE REMAINS VERY WARM...MOIST AND UNSTABLE. SOME OF THE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP MAY STILL BE STRONG TO POSSIBLY SEVERE. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE OVER SOUTHEAST ARKANSAS WITH HAIL AND STRONG WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT IN NORTHERN ARKANSAS WILL PRETTY MUCH STALL ACROSS THE REGION IN THE COMING DAYS. SEVERAL SYSTEMS FROM THE PLAINS WILL JOIN WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. WITH A WARM AND UNSTABLE ATMOSPHERE SURROUNDING THE FRONT...THERE WILL BE A CONTINUED CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT IS POSSIBLE TUESDAY. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
421 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 6 E THORNTON AR 1.25 INCH HAIL
05/05/03 CALHOUN REPORTED BY STORM SPOTTER.
218PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
443 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 S STAR CITY AR 1.00 INCH HAIL
05/05/03 LINCOLN REPORTED BY STORM SPOTTER.
0431 PM STAR CITY AR 1.75 INCH HAIL
05/05/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
38PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
508 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAMDEN AR .88 INCH HAIL
05/05/03 OUACHITA SEVERAL REPORTS RECEIVED
AND REPORTED BY LAW
ENFORCEMENT.
0409 PM JACINTO AR 1.00 INCH HAIL
05/05/03 DALLAS REPORTED BY LAW
ENFORCEMENT.
0440 PM GURDON AR 1.75 INCH HAIL
05/05/03 CLARK REPORTED BY LAW
ENFORCEMENT.
38PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
525 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DELIGHT AR .88 INCH HAIL
05/05/03 PIKE AT MCKNIGHTS GROCERY SUPER
STORE REPORTED BY PUBLIC.
38PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
633 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 7 W CAMDEN AR 1.75 INCH HAIL
05/05/03 OUACHITA REPORTED BY EMERGENCY
MANAGEMENT.
0615 PM STAR CITY AR 70 MPH TSTM WIND GUST
05/05/03 LINCOLN LIVE WEATHER CREW FROM
CHANEL 4 NEWS. REPORTED BY
MEDIA.
38PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
710 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WARREN AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
0620 PM GLENDALE AR 80 MPH TSTM WIND GUST
05/05/03 LINCOLN ROOF BLOWN OFF CHICKEN
HOUSE AND PART OF BUILDING
DESTROYED. TWO LARGE TREES
DOWN. REPORTED BY MEDIA.
0645 PM BANKS AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
38The Little Rock radar (KLZK), 147 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362463.